Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 103, NWS San Angelo, TX

July 2, 2007Coke County, Nolan County, Runnels County, Texas

NWS San Angelo, TX issued this flash flood warning at Jul 2, 2007, 1:03 PM CDT for Coke County, Nolan County, Runnels County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 1:03 PM CDT (18:03 UTC)
Expired
Jul 2, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Coke County, TX, Nolan County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 021807
FFWSJT
TXC081-353-399-030000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS
  COKE COUNTY IN WEST CENTRAL TEXAS
  RUNNELS COUNTY IN WEST CENTRAL TEXAS

* UNTIL 700 PM CDT

* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE WARNED AREA. 
ISOLATED AREAS HAVE RECEIVED OVER ONE INCH OF RAIN IN LESS THAN AN 
HOUR.  

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT SEVERAL HOURS.  PARTS OF RUNNELS AND COKE 
COUNTIES ARE SATURATED AND EXPERIENCED FLOODING FROM HEAVY RAINS 
LAST WEEK.  EXCESSIVE RUNOFF FROM THIS ADDITIONAL HEAVY RAINFALL 
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3208 10067 3197 10075 3172 10081 3171 10051
      3170 10023 3160 10022 3159 9973 3208 9972
      3208 10016 3236 10016 3221 10053

$$
1 follow-up statement
000 
WGUS74 KSJT 022137
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT MON JUL 2 2007

TXC081-353-399-030000-
NOLAN TX-COKE TX-RUNNELS TX-
433 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
RUNNELS...COKE AND SOUTHERN NOLAN COUNTIES...

AT 430 PM CDT...WHILE ONLY A FEW ISOLATED LIGHT SHOWERS REMAINED
OVER RUNNELS COUNTY...RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAINFALL 
ALONG THE SOUTHERN NOLAN AND NORTHERN COLEMAN COUNTY LINE...8 MILES 
NORTH OF ROBERT LEE. FLOODING OF LOW WATER CROSSINGS AND LOW LYING 
AREAS REMAINS POSSIBLE IN THIS AREA.


LAT...LON 3208 10067 3197 10075 3172 10081 3171 10051
      3170 10023 3160 10022 3159 9973 3208 9972
      3208 10016 3236 10016 3221 10053

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:26 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 2, 9:26 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 AM CDT MON JUL 2 2007

.UPDATE...
HAVE EXTEND FLASH FLOOD WATCH FURTHER SOUTH TO INCLUDE ALL OF OUR
EASTERN COUNTIES AS CURRENT RADAR INDICATES THESE COUNTIES WILL
SEE HEAVY RAINFALL BY THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 614 AM CDT MON JUL 2 2007/

AVIATION...UPPER LOW WILL CONTINUE TO DRIFT TO THE SOUTH SOUTHWEST
THROUGH THE FORECAST PERIOD. AS IT DOES...SHOWERS AND
THUNDERSTORMS CHANCES WILL CONTINUE TO INCREASE ACROSS THE
TERMINALS THIS PERIOD. WILL TEMPO TSRA INTO KABI AND WILL HIT THIS
SITE THE HARDEST WITH CURRENT COMPLEX ABOUT 45 NM NORTHEAST OF THE
TERMINAL AT THIS TIME. ELSEWHERE WILL USE VCTS AND PROB30 THIS
AFTERNOON AT THE REMAINDER OF THE TERMINALS. BEST TIMING FOR
ACTIVITY WILL BE BETWEEN 21-24Z WITH MAX HEATING. OVERNIGHT
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY AT KABI AND KJCT. ALSO EARLY THIS MORNING IFR AND MVFR
CIGS ACROSS THE KSOA-KJCT-KBBD SITES WILL CONTINUE THROUGH MID
MORNING BEFORE LIFTING.

BRAZZELL

PREV DISCUSSION... /ISSUED 347 AM CDT MON JUL 2 2007/

DISCUSSION...
WITH SOME EXPANSION OF THE UPPER HIGH AND BUILDING HEIGHTS ALOFT
OVER THE CENTRAL PLAINS...THE WEAK UPPER LOW IS STARTING TO MOVE
BACK TO THE SOUTHWEST ACROSS OKLAHOMA. WITH ITS APPROACH...WIDELY
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED SOUTH
OF THE RED RIVER ACROSS PARTS OF NORTH TEXAS. SOME OF THESE WILL
AFFECT THE BIG COUNTRY EARLY THIS MORNING.

THE MODEL TRENDS INDICATE THAT THE WEAK UPPER LOW WILL DROP
SOUTH OVER THE NEXT COUPLE OF DAYS...BUT ALONG A TRACK FARTHER
TO THE EAST THAN EARLIER INDICATED. IN ADDITION...THE WEAK SHEAR
AXIS ALOFT WILL NOT SHIFT AS FAR TO THE WEST. WITH THIS
PLACEMENT...THE CHANCE AND COVERAGE OF SHOWERS AND STORMS MAY
NOT BE AS MUCH AS PREVIOUSLY ANTICIPATED. DEEP MOISTURE WILL BE
IN PLACE BY TONIGHT AND TUESDAY HOWEVER...WITH PRECIPITABLE WATER
VALUES OF 1.5 TO 2 INCHES AND 850 MB DEWPOINTS IN THE MID-TEENS.

HIGHEST RAIN CHANCES WILL BE FOCUSED ACROSS NORTHEASTERN PART OF
WEST CENTRAL TEXAS TODAY. GIVEN THE SYSTEM TRACK THE RAIN CHANCE
WILL INCREASE AREAWIDE TONIGHT AND TUESDAY. BELIEVE OUR AREA WILL
SEE AT LEAST SCATTERED COVERAGE (AND NUMEROUS AT TIMES) FROM
TONIGHT INTO WEDNESDAY. WHETHER THE LARGE CONVECTIVE CLUSTER OVER
SOUTHEASTERN TEXAS WILL HAVE A DECLINING INFLUENCE ON COVERAGE IN
OUR AREA IS UNCERTAIN AT THIS POINT. WITH THE AIRMASS BECOMING VERY
MOIST AND RELATIVELY SLOW MOVEMENT OF THE CONVECTION EXPECTED...
LOCALLY HEAVY RAIN WOULD BE A GOOD BET. ADDED A MENTION OF THIS
TO THE FORECAST.

WAS ON THE FENCE AS TO WHETHER TO ISSUE A FLASH FLOOD WATCH YET IN
OUR AREA. TO BLEND IN WITH THE PLANS OF SURROUNDING OFFICES AND
WITH THE BIG COUNTRY EXPECTED TO BE THE FIRST TO EXPERIENCE THE
HEAVY RAINFALL HOWEVER...WE HAVE DECIDED TO ISSUE IT FOR THAT
AREA. THE FLASH FLOOD WATCH WILL BE IN EFFECT FOR TODAY AND
TONIGHT. GIVEN THE PRECEDING CONDITIONS...WOULD NOT TAKE MUCH
ADDITIONAL HEAVY RAINFALL TO START THE FLOODING AGAIN. WE WILL
MONITOR HOW THIS SITUATION UNFOLDS...AND MAY BE EXPANDING THE
FLASH FLOOD WATCH FARTHER TO THE SOUTH LATER TODAY OR TONIGHT.

CARRYING THE CHANCE POPS THROUGH THURSDAY ACROSS OUR AREA. EVEN
THOUGH WHAT/S LEFT OF THE UPPER LOW WILL BE REMOVED AND PROBABLY
SOUTH OF THE RIO GRANDE IN MEXICO BY THAT TIME...THE SHEAR AXIS
WILL BE POSITIONED ACROSS OUR AREA WITH A SOUTHEASTERLY LOW-LEVEL
FLOW AND MOISTURE FEED FROM THE GULF. THE INCREASED PRESENCE OF
CLOUDS AND PROSPECTS FOR RAIN WILL HELP TO KEEP TEMPERATURES
BELOW NORMAL THROUGH THIS WORK WEEK.

RAIN CHANCES DECREASE FRIDAY AS HEIGHTS START TO BUILD SLIGHTLY
ALOFT. MAY SEE A DRY NEXT WEEKEND...AND THE PATTERN INDICATES A
GRADUAL WARMING TREND IN TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  89  68  85  70 /  40  50  50  50
SAN ANGELO  90  70  87  70 /  30  50  50  50
JUNCTION  89  70  87  70 /  30  40  50  60

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN-
COLEMAN-FISHER-HASKELL-JONES-MASON-MCCULLOCH-NOLAN-SAN SABA-
SHACKELFORD-TAYLOR-THROCKMORTON.

&&

99/28
Hazardous weather outlook, Jul 2, 5:48 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
548 AM CDT MON JUL 2 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
548 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW WILL CONTINUE TO MOVE TO THE SOUTH OUT OF
OKLAHOMA TODAY. AS THIS OCCURS...DEEP TROPICAL MOISTURE WILL
CONTINUE TO FEED INTO THE THE LOW FROM THE GULF OF MEXICO. THIS
WILL RESULT IN INCREASING SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF WEST CENTRAL TEXAS TODAY...ESPECIALLY ACROSS THE BIG
COUNTRY...HEARTLAND AND NORTHWEST HILL COUNTRY. WITH THE TROPICAL
AIRMASS...THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE
HEAVY RAINFALL AT TIMES BEGINNING OVER THE BIG COUNTRY TODAY...AND
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE BIG COUNTRY TODAY AND
TONIGHT. AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE TO THE
SOUTH...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
EXPAND TO INCLUDE ALL OF WEST CENTRAL TEXAS TONIGHT WITH THE
THREAT FOR HEAVY RAINFALL CONTINUING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER LEVEL LOW PRESSURE SYSTEM WILL BE SLOW TO MOVE AND THE
TROPICAL AIRMASS IS FORECAST TO REMAIN IN PLACE ACROSS WEST
CENTRAL TEXAS. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUING ACROSS THE AREA WITH THE POTENTIAL FOR
HEAVY RAIN AND FLOODING THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER WE DO
REQUEST THAT SPOTTERS REPORT HEAVY RAINFALL AMOUNTS AND ANY
FLOODING THAT IS OBSERVED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:11 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more4 days
Jul 2, 10:05 AM CDTFlash Flood WarningSJTShackelford3 hr
Jul 2, 11:25 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor6 hr
Jul 2, 4:17 PM CDTFlash Flood WarningSJTMason3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.